Alert archive / California / Frost Advisories in 2022
Frost Advisory 35, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 19, 2022, 1:22 PM PDT for Humboldt County, Trinity County, California. It took effect at May 20, 2022, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2022, 1:22 PM PDT (20:22 UTC)
- In effect from
- May 20, 2022, 3:00 AM PDT
- Expired
- May 20, 2022, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 69 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS76 KEKA 192022 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 122 PM PDT Thu May 19 2022 CAZ105>108-200500- /O.NEW.KEKA.FR.Y.0035.220520T1000Z-220520T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 122 PM PDT Thu May 19 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northern Humboldt Interior, Southern Humboldt Interior, and Trinity County. * WHEN...From 3 AM to 9 AM Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Winds are expected to delay frost formation until early morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$ CAZ115-200500- /O.NEW.KEKA.WI.Y.0008.220520T0600Z-220520T2000Z/ Southern Lake- 122 PM PDT Thu May 19 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM FRIDAY... * WHAT...North winds 15 to 30 mph with gusts to 50 mph expected. * WHERE...Southern Lake County. * WHEN...From 11 PM this evening to 1 PM Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. $$ SEC
4 follow-up statements
326 WWUS76 KEKA 192350 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 450 PM PDT Thu May 19 2022 CAZ105>108-200600- /O.CON.KEKA.FR.Y.0035.220520T1000Z-220520T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 450 PM PDT Thu May 19 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Interior, Southern Humboldt Interior, and Trinity County. * WHEN...From 3 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ115-200600- /O.CON.KEKA.WI.Y.0008.220520T0600Z-220520T2000Z/ Southern Lake- 450 PM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Southern Lake County. Strongest at higher elevations of Eastern Lake County. * WHEN...From 11 PM this evening to 1 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
839 WWUS76 KEKA 200542 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1042 PM PDT Thu May 19 2022 CAZ105>108-201600- /O.CON.KEKA.FR.Y.0035.220520T1000Z-220520T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 1042 PM PDT Thu May 19 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Southern Trinity, Southern Humboldt Interior, Northern Humboldt Interior and Northern Trinity Counties. * WHEN...From 3 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ115-201600- /O.CON.KEKA.WI.Y.0008.220520T0600Z-220520T2000Z/ Southern Lake- 1042 PM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Southern Lake County. Strongest at higher elevations of Eastern Lake County. * WHEN...Until 1 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
563 WWUS76 KEKA 200603 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1103 PM PDT Thu May 19 2022 CAZ105>108-201600- /O.CON.KEKA.FR.Y.0035.220520T1000Z-220520T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 1103 PM PDT Thu May 19 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Southern Trinity, Southern Humboldt Interior, Northern Humboldt Interior and Northern Trinity Counties. * WHEN...From 3 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ115-201600- /O.CON.KEKA.WI.Y.0008.000000T0000Z-220520T2000Z/ Southern Lake- 1103 PM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Southern Lake County. Strongest at higher elevations of Eastern Lake County. * WHEN...Until 1 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
484 WWUS76 KEKA 201558 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 858 AM PDT Fri May 20 2022 CAZ105>108-201700- /O.EXP.KEKA.FR.Y.0035.000000T0000Z-220520T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 858 AM PDT Fri May 20 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... Overnight low temperatures will continue to moderate over the next several days. $$ CAZ115-202000- /O.CON.KEKA.WI.Y.0008.000000T0000Z-220520T2000Z/ Southern Lake- 858 AM PDT Fri May 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM THIS AFTERNOON... * WHAT...North winds 15 to 30 mph with gusts up to 55 mph. * WHERE...Southern Lake County. * WHEN...Until 1 PM this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 19, 3:47 AM PDT, 9 hours 35 minutes earlier.
Area forecast discussion, May 19, 3:47 AM PDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
347 AM PDT Thu May 19 2022
.SYNOPSIS...Breezy winds and cooler interior temperatures are
expected today and tomorrow. A warming trend will kick off this
weekend and continue into next week.
&&
.DISCUSSION...The two main players driving the weather for
Northwest California are an upper-level trough exiting the
Pacific Northwest and moving into the Great Basin and a building
ridge over the Northeast Pacific. The pressure gradient between
these two features will lead to brisk northerlies developing today
and persisting through tomorrow. Highest gusts will be tonight,
with gusts up to around 40 mph over interior ridges, particularly
over the Yolla Bollys and eastern/southern Lake County. Drier air
will also filter into the area as the northerlies kick up and the
combination of dry air and gusty winds will lead to elevated fire
weather conditions for portions of the southern area. Please see
the fire weather discussion below for additional information.
Interior temperatures will be cooler today and tomorrow thanks to
the presence of the aforementioned trough. Overnight lows may even
dip into mid 30s for some of the cooler interior valleys tonight,
but elevated winds may help to mitigate the frost threat. Coastal
temperatures will continue to be seasonal, with highs in the
upper 50s to low 60s today and tomorrow. Interior temperatures
will be on the increase this weekend as ridging continues to build
over the Northeast Pacific. This feature is forecast to slowly
shift eastward and move over the West Coast as we head into next
week. Cluster guidance depicts the ridge persisting through early
next week, but there is some disagreement on it's strength and
precise location. Should ridging prevail, dry weather and some
quite warm interior valley temperatures can be expected.
&&
.AVIATION...A shallow marine moisture promoted low clouds along the
coast overnight, while mid to high clouds moves across Northern
California. Otherwise, a dry air mass moving into our area along
with increasing northerly are expected during the morning as a high
pressure builds in through the weekend. Expect VFR conditions at all
TAFs terminals, though some periods of visibility in haze is
possible at the coastal terminals (KACV and KCEC). Strong winds
aloft have been promoting LLWS at UKI overnight and will continue
through late this morning. As previously mention, northerly winds
are expected to ramp up later in the morning and becomes windy
across the region. These will be accompanied with gusts up to around
35 kts as the pressure gradient increase. Another round of LLWS is
expected once again at UKI in the evening as surface winds diminish
and winds aloft becomes stronger.
&&
.MARINE...Northerly winds are increasing across the coastal waters in
the wake of the passed cold front. Strong to near gale breezes are
expected to develop S of Cape Mendocino during the morning and then
into the northern waters during the afternoon. Gale force gust winds
are expected later this morning and afternoon. A Gale Warning is in
place as result. Winds will continue strengthening toward the
weekend as a high pressure over NEPAC and a thermal through near the
coast will favor a moderately strong pressure gradient. Gust winds
will peak to near 45 kts and generate steep and hazardous seas of 8
to 15 foot across the water through Saturday. Sunday and into early
next week, winds slowly diminish across the waters, but will remain
elevated.
&&
.FIRE WEATHER...Dry air and increasing northerly winds will lead
to elevated fire weather concerns across the southern interior
starting this afternoon and continuing through tomorrow.
Winds will peak tonight, with some gusts to around 40 mph
possible over the ridges of eastern and southern Lake County, as
well as the Yolla Bollys. Humidities are forecast to dip into the
teens this afternoon and again tomorrow afternoon. Information
received about fuel moisture indicates fuels have not reached a
critically dry level that would typically allow for rapid fire
growth. Have continued to headline the threat. /MKK&JAW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ450-470.
Gale Warning from 3 PM this afternoon to 3 AM PDT Saturday
for PZZ450.
Gale Warning from 3 PM this afternoon to 9 PM PDT Saturday
for PZZ470.
Small Craft Advisory until 9 AM PDT this morning for PZZ455-
475.
Gale Warning from 9 AM this morning to 9 AM PDT Saturday
for PZZ455.
Gale Warning from 9 AM this morning to 9 PM PDT Saturday
for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, May 19, 2:47 AM PDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 247 AM PDT Thu May 19 2022 CAZ101>114-201000- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake- 247 AM PDT Thu May 19 2022 This hazardous weather outlook is for Northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ115-201000- Southern Lake- 247 AM PDT Thu May 19 2022 This hazardous weather outlook is for Northwest California. .DAY ONE...Today and tonight. The combination of lower humidities and brisk northerly winds will lead to elevated fire weather concerns through Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The combination of lower humidities and brisk northerly winds will lead to elevated fire weather concerns through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:22 PM PDT | Wind Advisory | EKA | 24 hr |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.